Get Your Dog Care Questions Answered by Experts
Hello, JACustomer. I have been a Veterinary Nurse for over 15 years and would be happy to help you today. I'm reviewing your question right now.
What I can find regarding the Cleocin does not include difficulty breathing as an adverse effect. Can you tell me how you've been administering the pills? Have you scheduled a recheck for her since the episode of abnormal breathing occurred? Has she had any chest x-rays?
I should have clarified, HOW are you giving them? In food?Have you scheduled a recheck for her since the episode of abnormal breathing occurred? Has she had any chest x-rays?
For the sake of being thorough, there's more to address here than just the leg, which is why I have asked for you to clarify the steps that have been taken. Clindamycin, also known as Cleocin, can cause esophageal injuries and ulcers in the stomach if given without food. This may be why you witnessed abnormal breathing, due to discomfort, and now that she's not taking it she's not having issues. I would address this with your vet. If the symptoms arise again, I would recommend an examination and talking to your vet about chest x-rays. Abnormal breathing can be a symptom of problems with the heart, lungs, etc.In regards ***** ***** leg, it's very possible that stopping the antibiotic has had a very fast turn around time for return of symptoms. Chances are that you won't be seeing swelling yet, but pain can certainly return without the antibiotics there to help with infection. Additionally, if you're only giving a half dosage of the previcox now, the pain will return even faster. If you'd like to attach a video of the way she's walking, I'd be happy to take a look. I do, however, think you need to have your vet recheck her promptly.
Checking in. How is Chelsea?